Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 178, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 6, 2001, 7:10 PM CDT for Calhoun County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 6, 2001, 7:10 PM CDT (00:10 UTC)
- Expired
- Sep 6, 2001, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Calhoun County, IL
The radar
The St Louis radar (KLSX), 69 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
059 WUUS53 KLSX 070011 SVRSTL ILC013-070100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 710 PM CDT THU SEP 6 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS * UNTIL 800 PM CDT * AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF BELLEVIEW...MOVING NORTHEAST AT 30 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING WINDS. * LOCATIONS IN THE PATH... RURAL NORTHERN CALHOUN COUNTY BELLEVIEW MOZIER KAMPSVILLE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3940 9092 3920 9071 3919 9061 3938 9062
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:00 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 6, 4:00 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT THU SEP 6 2001 20Z MSAS DATA IND WK BDRY ALG MS RVR WITH VERY MOIST AND UNSTABLE AMS...WHICH IS GENERATING TSTMS. WV LOOP SHOWS TWO VORT MXS OF INTEREST...ONE OVR CNTRL IA AND THE OTR OVR SWRN MO...BOTH MOVG NEWD. RADAR MOSAIC SHOWS TSTMS OVR CNTRL MO ASSOC WITH SRN VORT MX. 12Z MODELS IN DECENT AGRMT THRU 48HRS...THOUGH ENUF DIFFS TO BE ABLE TO PICK A PREFERRED SOLN. OVERALL...UPR LOW OVR WRN WY WL MOV EWD INTO RDG OVR ERN CONUS AND OPEN UP...WHILE ANOTR STG S/W DIGS INTO XPCTD FLATTER FLO OVR ERN CONUS CREATED BY FIRST TROF. AVN TENDS TO HAVE MORE SLY UPR LOW BY 60HRS THAN ETA...ALTHOUGH ETA HAS TRENDED STGR AND MORE SLY WITH ITS SOLN PAST 12HRS. OVR MO/IL...S/W OVR SWRN MO ATTM WL GLIDE THRU FA BY 06Z...THEN WK S/W ENERGY TO SKIRT NRN/WRN ZONES FRI/FRI NGT...WITH MAIN SRN STREAM S/W TO MOV THRU SAT. ON SFC FEATURES...FNT NOW XPCTD TO MOV THRU AT SLOWER RATE...THKS TO WAVE PROGGED BY AVN/ETA TO DVLP ALG FNT FRI NGT. FNT NOT XPCTD TO MOV THRU FA TIL SAT AFTN/ERL SAT EVNG. OVERALL PREFER ETA/AVN BLEND. FOR TNGT...MOST OF TSTM ACTIVITY IS DIURNAL IN NATURE...XCPT FOR AREAS OVR ERN TX AND SWRN/CNTRL MO WHICH ARE ASSOC MORE WITH UPR LVL DIST. THEREFORE...WUD XPCT ALL ACTIVITY TO DMSH SIGFNTLY DURG EVNG HRS AS S/W OVR SWRN MO MOVS OUT OF NERN MO BY 06Z. S/W OVR ERN TX WL APPCH SRN ZONES LATE AND THEREFORE HAVE LEFT IN LOW POPS THRU OVRNGT PD FM STL S AND E. XPCT CLDNSS TO DECR WITH SS AS DIURNAL CU DISPTS. DWPTS ARND 70 GOING NOWHERE...AND PREFER PERSISTENCE MINS. FOR FRI...LEFTOVER CONVECTION FM S/W MOVG THRU SRN/ERN ZONES IN MRNG...OTRW NO CAP AND VERY MOIST AMS AGAIN XPCTD WUD XPCT MORE PCPN TO FIRE UP WITH HEATING OF DAY ACRS FA...WITH FAVORED ZONES BEING UIN/COU AREAS WHERE HIGHEST K INDICES AND WK SYNOPTIC LIFT RESIDE. H850 TEMPS NOT MUCH DIFF FM TDA AND WUD XPCT SOME DECENT SUNSHINE IN MRNG...SO PERSISTENCE MAXES FCST...WHICH COINCIDE WITH WRMR FWC. FRI NGT AND SAT...50KT H850 JET XPCTD TO NOSE INTO CNTRL MO DURG EVNG HRS...AND WITH S/W ENERGY CONT TO SKIRT THESE AREAS SHUD SEE BEST RAIN CHCS THESE AREAS...AT LEAST UNTIL LOW PRES WAVE DVLPS ENUF OVR ERN KS TO STALL FNT OUT. PERSISTENCE MINS FCST. MAV MUCH TOO AGGRESSIVE WITH COOLER AIR AND SO AM LEANING ARND A COUPLE DEGS OVR FWC BASED ON NEW FNTL TIMING. LATTER WKND AND ERL NXT WK...COOL AIR TO DOMINATE TIL TUE WHEN WRM-UP XPCTD AS ALL MODELS DEPICT H500 HGTS ON THE RISE. .STL...NONE TES
In the hours before
Local storm report, Sep 6, 4:46 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT THU SEP 06 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM PLAINVIEW IL WIND DAMAGE
09/06/01 MACOUPIN TREES DOWNED.
0420 PM SHIPMAN IL WIND DAMAGE
09/06/01 MACOUPIN TREES DOWNED.
0430 PM CARLINVILLE IL WIND DAMAGE
09/06/01 MACOUPIN TREES DOWNED. POWER LINES
DOWNED.Local storm report, Sep 6, 5:12 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT THU SEP 06 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0507 PM HOLIDAY SHORES IL 0.75 INCH HAIL
09/06/01 MADISON REPORTED BY SEVERE
WEATHER SPOTTERS.Local storm report, Sep 6, 5:50 PM CDT, 1 hour 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
550 PM CDT THU SEP 06 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM PLAINVIEW IL WIND DAMAGE
09/06/01 MACOUPIN TREES DOWNED.
0420 PM SHIPMAN IL WIND DAMAGE
09/06/01 MACOUPIN TREES DOWNED.
0430 PM CARLINVILLE IL WIND DAMAGE
09/06/01 MACOUPIN TREES DOWNED. POWER LINES
DOWNED.
0507 PM HOLIDAY SHORES IL 0.75 INCH HAIL
09/06/01 MADISON REPORTED BY SEVERE
WEATHER SPOTTERS.Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.